MAUDE Adverse Event Report: ICU MEDICAL, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

ICU MEDICAL, INC. BIVONA CUSTOMIZED TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ST25DN95ZSZ185N
Medical Device Problem Codes Deflation Problem (1149); Connection Problem (2900); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the connector/adapter of the custom-made tracheostomy tube slipped into the cuff, making it impossible to connect with a disposable syringe and also it cannot be easily deflated during an emergency trach change, only with great difficulty by pushing the adapter back into its original position.There was patient involvement but no harm.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
One used unit was received for evaluation.Visual inspection of the returned sample identified that the inflation valve was positioned deep into the pilot balloon.Using magnification to inspect the opening of the pilot balloon, no tears or cuts were observed that would prevent the inflation valve from seating properly into the pilot balloon.No manufacturing defects were identified with the pilot balloon.Functional testing was performed and the unit tested normally.The investigation determined that device was manufactured to specification.Rotational and horizontal forces likely were applied to the inflation valve, which caused it to be forced into the pilot balloon.

Brand Name
BIVONA CUSTOMIZED TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
ICU MEDICAL, INC.
5700 w 23rd ave
gary IN 46406
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24521151
Report Number3012307300-2026-02091
Device Sequence Number15892535
Product Code JOH
UDI-Device Identifier10887709155739
UDI-Public(01)10887709155739(17)300425(10)GC003816
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberST25DN95ZSZ185N
Device Lot NumberGC003816
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/25/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown